Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 17, 2005, 8:21 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 17, 2005, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Rapides Parish, LA, Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2465 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 180121 SVRLCH LAC079-115-180215- /O.NEW.KLCH.SV.W.0073.050618T0121Z-050618T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 821 PM CDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RAPIDES PARISH IN CENTRAL LOUISIANA VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 915 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF COTILE LAKE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... GARDNER BY 835 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3141 9274 3132 9298 3118 9289 3128 9263 $$
1 follow-up statement
000 WWUS54 KLCH 180140 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 840 PM CDT FRI JUN 17 2005 LAC079-115-180215- /O.CON.KLCH.SV.W.0073.000000T0000Z-050618T0215Z/ RAPIDES LA-VERNON LA- 840 PM CDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR VERNON AND RAPIDES PARISHES... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF LACAMP..MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LACAMP BY 850 PM CDT LAT...LON 3125 9273 3126 9293 3114 9292 3113 9273 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:35 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 17, 2:35 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT FRI JUN 17 2005 .SYNOPSIS...VIGOROUS SHORTWAVE OVER SOUTH ARKANASAS MOVING RAPIDLY SOUTHEAST. FEATURE AIDING IN DEVELOPING STRONGER CONVECTION OVER EAST LOUISIANA WHERE SEVERE THUNDERTORM WATCH #494 IS IN EFFECT. WESTERN PORTIONS WITHIN ORIGINAL WATCH HAVE BEEN CLEARED. IBERIA...SAINT MARY...VERMILION AND SAINT MARTIN ARE ALL THAT REMAIN OF PARISHES WITHIN OUR CWA WITH SCATTERED CONVECTION ONGOING AT THIS TIME. LIMITED CONVECTION OVER THE REMAINDER OF THE REGION. && .DISCUSSION...LOOKING INCREASINGLY AS IF WELL BE TRANSITIONING INTO ANOTHER EXTENDED DRY PERIOD...NOT GOOD NEWS FOR AN AREA IN MUCH NEED OF RAINS. LATEST GFS INDICATING WEAK SURFACE BOUNDARY DROPPING INTO THE GULF OVER THE WEEKEND WITH MISSISSIPPI VALLEY HIGH NOSING INTO THE NORTHWEST GULF. PREDOMIDENT DRIER NORTH TO NORTHEAST FLOW DEVELOPING IN THE LOW LEVELS. WILL ADDITIONALLY SEE HIGH AMPLITUDE PLAINS RIDGE EXPANDING EAST WITH A VERY DRY SUBSIDING NORTHERLY FLOW. THUS AFTER THIS AFTERNOON...RAIN CHANCES MINIMAL WITH THIS PATTERN HOLDING THROUGH THE MIDDLE PART OF THE COMING WEEK. && .AVIATION...VRF CONDTIONS IN ALL BUT AREAS OF CONVECTION. && .MARINE...EXPECT TO SEE WINDS GENERALLY LIGHT OVER THE COASTAL WATERS WITH LITTLE CHANCE FOR RAINS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 93 76 95 / 30 20 10 10 KBPT 73 94 75 95 / 20 20 10 10 KAEX 70 94 73 96 / 30 20 10 10 KLFT 72 93 74 95 / 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SVERE THUNDERSTORM WATCH #494 UNTIL 6 PM CDT FOR VERMILION...IBERIA...SAINT MARTIN AND SAINT MARY PARISHES. WATCH INCLUDES ADJACENT COASTAL WATERS OUT 20 NM. TX...NONE. && MARCOTTE
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI JUN 17 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 181100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A CONVECTIVE COMPLEX MOVING INTO NORTHERN LOUISIANA WILL CONTINUE MOVING SOUTHEAST THROUGH THE MORNING HOURS. THIS AREA COULD SKIRT THE PARISHES OF EAST-CENTRAL LOUISIANA AND POSSIBLY THE ATCHAFALAYA BASIN. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE- QUARTERS OF AN INCH POSSIBLE. THIS AFTERNOON...WEAK BOUNDARIES WILL INTERACT WITH A VERY MOIST UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD ALSO REACH SEVERE LIMITS...ONCE AGAIN PRODUCING DAMAGING WINDS OR LARGE HAIL. THESE THUNDERSTORMS WILL LINGER INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE REGION AND SHUTS OFF DAILY SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:30 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 60 min |
| Jun 17, 9:11 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 64 min |
| Jun 17, 9:32 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 39 min |
| Jun 17, 9:41 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 64 min |
| Jun 18, 10:17 AM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 18, 11:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 2:06 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 3:22 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 53 min |
| Jun 18, 4:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 18, 4:36 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 5:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.